Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Charleston, WV

July 7, 20154 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 7, 2015, 5:17 PM EDT for 4 counties in West Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 5:17 PM EDT (21:17 UTC)
Expired
Jul 7, 2015, 6:00 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Clay County, WV, Kanawha County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:23 PM EDTTSTM WND DMG3 Sw Indore, WVTREES DOWN ALONG WV 16 SOUTH BETWEEN LIZEMORES AND THE CLAY COUNTY LINE. TIME ESTIMATED FROM RADAR.
Jul 7, 5:30 PM EDTTSTM WND DMG2 Sw Indore, WVLOTS OF SMALL TREE LIMBS ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS51 KRLX 072117
SVRRLX
WVC007-015-039-067-072200-
/O.NEW.KRLX.SV.W.0089.150707T2117Z-150707T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 517 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  CLENDENIN TO GLEN TO 6 MILES NORTH OF GAULEY BRIDGE...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAY...GLEN...BIRCH RIVER...WALLBACK...HARRISON...IVYDALE...
  BICKMORE...POND GAP...BENTREE...SERVIA...STRANGE CREEK...WIDEN...
  FRAMETOWN...INDORE...MUDDLETY AND PROCIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3836 8070 3825 8120 3826 8123 3822 8127
      3821 8131 3832 8133 3848 8134 3853 8119
      3856 8115 3867 8082
TIME...MOT...LOC 2117Z 241DEG 30KT 3847 8125 3841 8122 3826 8124 

$$

05
2 follow-up statements
615 
WWUS51 KRLX 072147
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT TUE JUL 7 2015

WVC039-072156-
/O.CAN.KRLX.SV.W.0089.000000T0000Z-150707T2200Z/
KANAWHA WV-
547 PM EDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KANAWHA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND OVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3827 8110 3828 8112 3830 8113 3833 8113
      3838 8111 3848 8113 3852 8112 3857 8111
      3867 8082 3836 8070
TIME...MOT...LOC 2146Z 274DEG 18KT 3855 8104 3849 8101 3834 8103 

$$

WVC007-015-067-072200-
/O.CON.KRLX.SV.W.0089.000000T0000Z-150707T2200Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-
547 PM EDT TUE JUL 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN NICHOLAS...CENTRAL CLAY AND SOUTHWESTERN BRAXTON
COUNTIES...

AT 546 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BIG
OTTER TO NEAR CLAY TO 10 MILES WEST OF SUMMERSVILLE...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
CLAY...BIRCH RIVER...HARRISON...IVYDALE...FRAMETOWN...SERVIA...
STRANGE CREEK...MUDDLETY AND WIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3827 8110 3828 8112 3830 8113 3833 8113
      3838 8111 3848 8113 3852 8112 3857 8111
      3867 8082 3836 8070
TIME...MOT...LOC 2146Z 274DEG 18KT 3855 8104 3849 8101 3834 8103 

$$

02
350 
WWUS51 KRLX 072200
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE JUL 7 2015

WVC007-015-067-072210-
/O.EXP.KRLX.SV.W.0089.000000T0000Z-150707T2200Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-
600 PM EDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NICHOLAS...CENTRAL
CLAY AND SOUTHWESTERN BRAXTON COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3827 8110 3828 8112 3830 8113 3833 8113
      3838 8111 3848 8113 3852 8112 3857 8111
      3867 8082 3836 8070
TIME...MOT...LOC 2157Z 241DEG 30KT 3855 8104 3849 8101 3834 8103 

$$

02

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:04 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 7, 2:04 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
204 PM EDT TUE JUL 7 2015

.SYNOPSIS...
COLD FRONT APPROACHES FROM MIDWEST TONIGHT... STALLING NEAR OHIO
RIVER WEDNESDAY. FRONTAL OSCILLATES NORTH AGAIN WEDNESDAY
NIGHT...THEN SOUTH AGAIN THURSDAY. FLASH FLOOD CONCERNS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE ACTIVE WEATHER CONTINUES IN THE NEAR TERM PERIOD. COLD
FRONT...AT 1730Z STRETCHED ACROSS NE IN SOUTHWEST INTO CENTRAL
IN. OUT AHEAD OF THE FRONT...PREFRONTAL SHOWERS AND ISOLD STORMS
STARTING TO KICK OFF IN THE WARM HUMID UNSTABLE ATMOSPHERE. AREA
OF HEAVIER RAIN/STORMS CURRENTLY ALONG THE OHIO RIVER AREA...AIDED
BY LLJ...WHICH WILL SPREAD EASTWARD INTO OUR AREA THIS EVENING.
NEAR TERM MODELS SUCH AS THE HRRR SHOW THIS AREA OF PRECIPITATION
WEAKENING AS IT APPROACHES OUR REGION...BUT WILL DEFINITELY BE A
SPOT TO WATCH...AND APPEARS AS THOUGH WILL MOSTLY AFFECT NE KY
COUNTIES...AND OHIO/WV COUNTIES ALONG THE OHIO RIVER.

PW VALUES OUT AHEAD OF THE FRONT PROGGED TO RISE TO AROUND 2
INCHES...AND SATELLITE IMAGERY ACROSS INDIANA/WESTERN OHIO
INDICATES PW VALUES AT 1.7 TO 2 INCHES. THIS...COMBINED WITH 30-40
KTS AT LOWER TO MID LEVELS OF ATMOSPHERE...COULD SEE SOME STORMS
THIS AFTERNOON/EVENING...MAINLY ACROSS SOUTHEAST OHIO AND NE KY
PRODUCE DMG WINDS/DOWNDRAFTS.

BIGGER THREAT AREA WIDE IS THE THREAT OF FLASH FLOODING. WITH
RECENT RAINS...AND A SATURATED GROUND...ANY STORM COULD PRODUCE A
LOCALIZED FLOODING ISSUE. STORMS WILL MOVE WELL...BUT WITH THE
AREA TO REMAIN IN THE MOIST...HUMID ATMOSPHERE...AS FRONTAL
BOUNDARY APPROACHES THEN STALLS OUT NEAR OHIO RIVER AREA...AND
UPPER WAVES CROSSING/ENHANCING PRECIPITATION AT TIMES...A FFA HAS
BEEN ISSUED. DECIDED TO GO AHEAD AND EXPAND THE FFA ACROSS THE
SOUTHERN ZONES THIS AFTERNOON. A COUPLE OF THE MODELS ARE
INDICATING THE POSSIBILITY OF A WAVE MOVING ACROSS THE SOUTH ON
WEDNESDAY...AND WITH RECENT FLOODING IN THOSE AREAS...DECIDED TO
ERR ON THE SIDE OF CAUTION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A SLOW MOVING COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY NIGHT
AND STALLS OVER EXTREME NORTHER PORTIONS OF WV WEDNESDAY NIGHT. THE
GFS AND ECMWF SHOW DIFFERENCES IN THEIR QPF FIELDS WITH THIS SYSTEM.
A WEAK SFC LOW PRESSURE DEVELOPS ALONG THE FRONT OVER OH MOVING INTO
SOUTHEAST OH AND PORTIONS OF WV BY 12Z WEDNESDAY. THE GFS IS MORE
AGGRESSIVE WITH AN H500 VORTICITY MAX ALONG THIS FEATURE TO ENHANCE
PERIODS OF PCPN WEDNESDAY NIGHT AND THURSDAY. THEREFORE...KEPT
CHANCE POPS WEDNESDAY NIGHT AND INCREASED POPS TO LIKELY THURSDAY.
EXPECT ACTIVE WEATHER WITH SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAIN...MOVING MAINLY NORTHEAST...WITH PRECIPITABLE WATER
AROUND 2 INCHES ON THURSDAY...DROPPING TO AROUND 1.77 INCHES BY 12Z
FRIDAY.

THE WEAK LOW PRESSURE MOVES NORTHEAST OF THE AREA BY 00A
THURSDAY...LEAVING A QUASI STATIONARY FRONTAL BOUNDARY ACROSS THE
AREA KEEPING CHANCES FOR PCPN INTO THURSDAY.

ANOTHER BUT STRONGER SFC LOW PRESSURE MOVES QUICKLY EAST FROM OH TO
PA ON THURSDAY...KEEPING THE AREA UNDER A JUICY SOUTHWEST FLOW AND
CHANCES FOR ADDITIONAL RAINFALL.  THIS LOW WILL PUSH THE FRONTAL
BOUNDARY FURTHER SOUTH AND LIKELY WASH OUT ACROSS THE FORECAST AREA
THURSDAY NIGHT. THEREFORE...ALLOWED POPS BACK TO CHANCE ACROSS THE
AREA WITH 50S ALONG THE MOUNTAINS.

TWEAKED PREVIOUS HIGH AND LOW TEMPERATURES THROUGH THE PERIOD.
LOWERED HIGHS ON THURSDAY PER ABUNDANT CLOUDINESS AND PCPN EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS OVER THE LOWER GREAT LAKES REGION
FRIDAY...PUSHING A DIFFUSE FRONTAL BOUNDARY FURTHER SOUTH. THIS WILL
BRING DRIER CONDITIONS MAINLY ACROSS THE NORTH FRIDAY THROUGH FRIDAY
NIGHT. HOWEVER...ADDITIONAL DISTURBANCES WILL CROSS THE AREA
KEEPING THE PATTERN UNSETTLED THROUGH THE WEEKEND WITH CHANCES FOR
SHOWERS AND THUNDERSTORMS.

WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.

WENT WITH WPC THINKING WITH FEW TWEAKS ON POPS...TEMPERATURES AND
SKY COVER THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THROUGH 18Z WEDNESDAY...

SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION...OUT AHEAD
OF AN APPROACHING COLD FRONT. EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD...WITH BRIEF MVFR/IFR CONDITIONS
IN VICINITY OF STORMS...WITH MORE WIDESPREAD MVFR AND LOCAL IFR CONDITIONS
EXPECTED AFTER 09Z WEDNESDAY. ANY STORM WILL BE CAPABLE OF STRONG
GUSTY WINDS...PARTICULARLY ACROSS SOUTHEAST OHIO AND NE KY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
WEDNESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING OF CONVECTION COULD VARY FROM CURRENT
FORECAST. WIDESPREAD MVFR CONDITIONS MAY NOT FORM LATE TONIGHT AS
FORECAST.

AFTER 18Z WEDNESDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS
NEAR THE FRONTAL BOUNDARY WEDNESDAY INTO THURSDAY. POTENTIAL FOR
LOW STRATUS AND FOG AT NIGHT IN THE MUGGY AIR.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SL
Hazardous weather outlook, Jul 7, 12:42 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1242 PM EDT TUE JUL 7 2015

KYZ101>103-OHZ066-067-075-076-083>087-081645-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1242 PM EDT TUE JUL 7 2015

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-081645-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1242 PM EDT TUE JUL 7 2015

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 7, 3:56 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     2 SE TEAYS VALLEY       38.42N  81.90W
07/07/2015                   PUTNAM             WV   NWS EMPLOYEE

            BROKEN TREE LIMBS WERE REPORTED.

&&

EVENT NUMBER RLX1501498

FB
Special weather statement, Jul 7, 4:15 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT TUE JUL 7 2015

WVZ008-015>017-072100-
KANAWHA-ROANE-JACKSON-WIRT-
415 PM EDT TUE JUL 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANE...SOUTHWESTERN
WIRT...SOUTHEASTERN JACKSON AND NORTHEASTERN KANAWHA COUNTIES...

AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SANDYVILLE TO NEAR SISSONVILLE...AND MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS THROUGH 5 PM.

LOCATIONS IMPACTED INCLUDE...
RIPLEY...SPENCER...SISSONVILLE...CLENDENIN...SANDYVILLE...KENNA...
REEDY...FAIRPLAIN...PEEWEE...HARMONY...GAY...GANDEEVILLE...LUCILLE...
KENTUCK...LIBERTY...WALTON...GIVEN...STATTS MILLS AND LEROY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3898 8132 3850 8131 3841 8158 3859 8168
      3859 8173 3867 8173 3894 8175
TIME...MOT...LOC 2014Z 277DEG 29KT 3889 8169 3858 8168

05
Special weather statement, Jul 7, 4:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT TUE JUL 7 2015

KYZ101-103-OHZ087-WVZ005-006-072130-
BOYD-GREENUP-LAWRENCE-CABELL-WAYNE-
424 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT BOYD...SOUTHEASTERN GREENUP...
SOUTHEASTERN LAWRENCE...NORTHERN WAYNE AND CABELL COUNTIES...

AT 423 PM EDT...A STRONG THUNDERSTORM WAS OVER CANNONSBURG...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...BEECH FORK STATE PARK...CANNONSBURG...BARBOURSVILLE...
KENOVA...MILTON...CATLETTSBURG...CEREDO...GARNER...PRINCESS...ONA...
COALTON...NAPLES...DURBIN AND FLATWOODS.

LAT...LON 3851 8281 3862 8236 3859 8236 3858 8229
      3860 8226 3859 8222 3853 8214 3845 8209
      3827 8224 3829 8279 3836 8277 3839 8287
TIME...MOT...LOC 2023Z 263DEG 29KT 3843 8270

08
Special weather statement, Jul 7, 4:25 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT TUE JUL 7 2015

VAZ004-WVZ024-025-033-034-072115-
BUCHANAN-LOGAN-MCDOWELL-MINGO-WYOMING-
425 PM EDT TUE JUL 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
SOUTHEASTERN MINGO...MCDOWELL...SOUTHEASTERN LOGAN AND WYOMING
COUNTIES...

AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MAN TO NEAR HANOVER TO 10 MILES SOUTHEAST OF
ARGO...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...OCEANA...GARY...WAR...MAN...
NORTHFORK...R.D. BAILEY LAKE...TWIN FALLS STATE PARK...MALLORY...
GILBERT CREEK...HANOVER...GILBERT...DAVY...BRADSHAW...IAEGER...
KEYSTONE...ANAWALT AND KIMBALL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3731 8204 3752 8191 3775 8197 3776 8157
      3778 8146 3758 8131 3755 8131 3750 8126
      3746 8131 3744 8130 3727 8144 3726 8150
      3724 8151
TIME...MOT...LOC 2024Z 273DEG 24KT 3768 8187 3752 8182 3738 8191

05
Local storm report, Jul 7, 4:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 SE POCA               38.47N  81.80W
07/07/2015                   PUTNAM             WV   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN DUE TO WIND GUSTS.

&&

EVENT NUMBER RLX1501499

FB
Local storm report, Jul 7, 4:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     4 ENE BANCROFT          38.52N  81.78W
07/07/2015                   PUTNAM             WV   TRAINED SPOTTER

            ONE INCH TREE LIMBS DOWN.

&&

EVENT NUMBER RLX1501500

FB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:36 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more39 hr
Jul 7, 3:59 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam31 min
Jul 7, 4:15 PM EDTSpecial Weather StatementRLXJackson, Roane45 min
Jul 7, 4:24 PM EDTSpecial Weather StatementRLXCabell66 min
Jul 7, 4:25 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming50 min
Jul 7, 4:39 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming36 min
Jul 7, 4:45 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Roane, Wirt45 min
Jul 7, 4:59 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam46 min
Jul 7, 6:00 PM EDTSpecial Weather StatementRLXHarrison60 min
Jul 7, 7:08 PM EDTSpecial Weather StatementRLXCabell, Jackson, Mason, Putnam37 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.